Alert archive / Kansas / High Wind Watches in 2010
High Wind Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at May 8, 2010, 3:28 PM CDT for 20 counties in Kansas. It took effect at May 10, 2010, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 3:28 PM CDT (20:28 UTC)
- In effect from
- May 10, 2010, 1:00 PM CDT
- Expired
- May 10, 2010, 3:41 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS73 KDDC 082028 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 328 PM CDT SAT MAY 8 2010 ...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON... .A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS NORTHERN KANSAS ON MONDAY CREATING A TIGHT PRESSURE GRADIENT ACROSS SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE THE ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. KSZ043>045-061>064-074>080-084>089-090900- /O.NEW.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION 328 PM CDT SAT MAY 8 2010 /228 PM MDT SAT MAY 8 2010/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * STRONG WINDS WILL DEVELOP MONDAY AFTERNOON AND CONTINUE INTO EARLY MONDAY EVENING BEFORE DIMINISHING. * SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
4 follow-up statements
729 WWUS73 KDDC 090845 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 345 AM CDT SUN MAY 9 2010 ...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON... .A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS NORTHERN KANSAS, CREATING A TIGHT PRESSURE GRADIENT ACROSS SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE THE ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. KSZ043>045-061>064-074>080-084>089-091645- /O.CON.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION 345 AM CDT SUN MAY 9 2010 /245 AM MDT SUN MAY 9 2010/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * HIGH WINDS MAY DEVELOP MONDAY AFTERNOON AND CONTINUE INTO EARLY MONDAY EVENING BEFORE DIMINISHING. * SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 33
453 WWUS73 KDDC 091632 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1132 AM CDT SUN MAY 9 2010 ...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON... .A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS NORTHERN KANSAS... CREATING A TIGHT PRESSURE GRADIENT ACROSS SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE THE ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. KSZ043>045-061>064-074>080-084>089-100045- /O.CON.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION 1132 AM CDT SUN MAY 9 2010 /1032 AM MDT SUN MAY 9 2010/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * HIGH WINDS MAY DEVELOP MONDAY AFTERNOON AND CONTINUE INTO EARLY MONDAY EVENING BEFORE DIMINISHING. * SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 18
628 WWUS73 KDDC 092014 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 314 PM CDT SUN MAY 9 2010 ...VERY STRONG WEST WINDS POSSIBLE MONDAY AFTERNOON... .A STRONG PACIFIC STORM WILL MOVE THROUGH SOUTHWEST KANSAS ON MONDAY. SURFACE LOW PRESSURE WILL STRENGTHEN AND MOVE ACROSS NORTHERN KANSAS... CREATING A TIGHT PRESSURE GRADIENT ACROSS SOUTHWEST KANSAS. AMPLE AFTERNOON SUNSHINE WILL DESTABILIZE THE ATMOSPHERE AND ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. KSZ043>045-061>064-074>080-084>089-100500- /O.CON.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION 314 PM CDT SUN MAY 9 2010 /214 PM MDT SUN MAY 9 2010/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * HIGH WINDS MAY DEVELOP MONDAY AFTERNOON AND CONTINUE INTO EARLY MONDAY EVENING BEFORE DIMINISHING. * SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
096 WWUS73 KDDC 100841 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 341 AM CDT MON MAY 10 2010 ...HIGH WINDS ARE EXPECTED TODAY... .AN INTENSE UPPER JET WILL MOVE FROM THE SOUTHERN ROCKIES INTO SOUTHWEST KANSAS LATE THIS MORNING AND AFTERNOON. STRONG WINDS THROUGH A DEEP LAYER OF THE ATMOSPHERE WILL CREATE CONDITIONS FOR HIGH WINDS WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH. KSZ043>045-061>064-079-080-089-100945- /O.CAN.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-EDWARDS-KIOWA- COMANCHE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...COLDWATER... PROTECTION 341 AM CDT MON MAY 10 2010 /241 AM MDT MON MAY 10 2010/ ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WATCH. PARTS OF THE CANCELLED WATCH HAVE BEEN REPLACED WITH A HIGH WIND WARNING. $$ KSZ074>078-084>088-101645- /O.UPG.KDDC.HW.A.0002.100510T1800Z-100511T0000Z/ /O.NEW.KDDC.HW.W.0002.100510T1800Z-100511T0000Z/ STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA 341 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING, AND INCREASE EVEN MORE BY EARLY AFTERNOON. * SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED THROUGH THE AFTERNOON. * SUCH STRONG WINDS CAN PICK UP LOOSE ARTICLES...CAUSE MINOR TREE AND ROOF DAMAGE...AND MAKE DRIVING HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ RUSSELL
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at May 8, 2:53 PM CDT, 35 minutes earlier.
Area forecast discussion, May 8, 2:53 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 253 PM CDT SAT MAY 8 2010 .DISCUSSION... DAYS 1-2... WE ARE ENJOYING TRANQUIL WEATHER ACROSS SW KS THIS AFTERNOON AS SFC HIGH PRESSURE GRADUALLY SAGS SE-WARD THROUGH THE CENTRAL PLAINS AND WEAK MID LEVEL RIDGING MOVES IN. A DECK OF MID LEVEL CLOUDS CONTINUES TO LIMIT SUNSHINE BUT AFTER A CHILLY START, WE'VE FINALLY MANAGED TO STRUGGLE INTO THE 60S OVER MUCH OF SW KS. LATEST SFC ANALYSIS SHOWS THAT LAST WEEK'S FRONT HAS SUPPRESSED RICH MOISTURE ALL THE WAY TO THE GULF COAST BUT WINDS OVER W TX ARE ALREADY BEGINNING TO VEER SO IT WILL BEGIN MOVING NORTHWARD AGAIN. EXPECT A MILDER NIGHT TONIGHT AS SFC WINDS PICK UP. CLOUDS WILL ALSO BEGIN LOWERING AS MOISTURE ADVECTION KICKS IN AND LL ISENTROPIC AS WELL AS UPSLOPE LIFT DEVELOPS. THE LOWEST CLOUDS ARE CONFINED TO SOUTHERN TX ATM, BUT SATELLITE IMAGERY SHOWS THEM ALREADY EXPANDING NORTH AS WELL. TOMORROW LOOKS QUIET WEATHER- WISE, BUT UNFORTUNATELY INCREASING STRATUS AS WELL AS COOL RETURN FLOW AROUND THE DEPARTING SFC HIGH WILL KEEP US ON THE COOL SIDE. LOWERED HIGHS TOMORROW DUE TO EXPECTED CLOUD COVER AND KEPT THE LOW POPS WE HAD AS INCREASING LIFT COULD SQUEEZE OUT SOME PRECIP. A SHORTWAVE OUT NEAR 130W ATM WILL MOVE THROUGH THE DESERT SW AND INTO THE SRN ROCKIES BY SUN NIGHT. LEE CYCLOGENESIS OVER SE COLO WILL LEAD TO INCREASING LL SE FLOW AND ISENTROPIC LIFT OVER KS. THE MODELS ALL HINT AT WIDESPREAD LIGHT PRECIP LATE SUN NIGHT INTO MONDAY AM, PRIMARILY FROM DODGE CITY EAST. WHILE BUFR SOUNDINGS SHOW MODEST MID LEVEL CAPE, THINK PARCELS WILL HAVE MUCH TROUBLE PUNCHING THROUGH THE STRONG EML THAT WILL BE IN PLACE BY THAT TIME. H85-H7 TEMPS ARE PROGGED TO BE AROUND +14C AND LIFT IS WIDESPREAD BUT NOT OVERLY STRONG, THUS THINK ANY PRECIP SUN NIGHT WILL BE IN THE FORM OF -RA OR DZ. MON IS THE MOST SIGNIFICANT FORECAST CHALLENGE OF THIS SHIFT. 12Z MODEL CONSENSUS CONTINUES TO FAVOR A FASTER PROGRESSION OF THE UPPER WAVE ACROSS KS MON WITH THE DRYLINE MIXING EAST OF THE DDC FA PRIOR TO PEAK HEATING THE ARRIVAL OF DYNAMICS. THE NAM CONTINUES TO BE THE OUTLIER WITH A SLOWER SOLUTION. OBVIOUSLY TIMING WILL BE CRITICAL BUT WILL CONTINUE TO SIDE WITH THE FASTER SOLNS. THIS PUTS OUR FAR EASTERN COUNTIES AT MOST RISK FOR SEVERE WEATHER AND WILL CONTINUE WITH THE CHC POPS OUT THERE, EVEN THOUGH IT IS LIKELY SVR WEATHER WILL OCCUR EAST OF US. THE REST OF THE FA WILL SEE A RAPID TRANSITION TO HOT, DRY, AND WINDY WEATHER MON. BUFR SOUNDINGS SUGGEST MIXING THROUGH POSSIBLY H5 WITH PEAK WINDS IN THE COLUMN OF 60-70KT. WINDS OF 40KT WITH GUSTS WELL INTO THE 50S ARE A DISTINCT POSSIBILITY. WILL BE ISSUING A HIGH WIND WATCH FOR MUCH OF THE FA MON AFTERNOON. ALSO OF CONCERN ARE THE EXTREMELY LOW RHS THAT ARE POSSIBLE BEHIND THE DRYLINE MON PM. THINK WINDS AND RHS WILL BE WELL INTO RED FLAG SO THE ONLY CONCERN IS WITH FUELS. FUEL STATUS IS MARGINAL WITH MANY AREAS GREENED UP, BUT CONSIDERING THE NATURE OF 1-HR FUELS AND THE POTENTIALLY HAZARDOUS CONDS, WILL ERR ON THE SIDE OF CAUTION AND ISSUE A FIRE WX WATCH FROM DODGE CITY SOUTH AND WEST. -WRIGHT DAYS 3-7... DRYLINE SURGES EASTWARD INTO CNTL KANSAS LATE MONDAY AFTERNOON AS AN -20C 5H TROF CROSSES THE CWA. 12Z GFS IS NOW MORE IN LINE WITH THE 00Z ECMWF AND 12Z GEM SO ANY CONVECTION DEVELOPING ALONG THIS DRYLINE LATE DAY SHOULD BE CONFINED IN OR NEAR OUR FAR EASTERN CWA. CURRENT POP GRIDS NOT THAT FAR OFF WITH THIS SCENARIO WITH LOW POPS IN OUR FAR ERN CWA EARLY MONDAY EVENING SO NOT ANTICIPATING ANY SIGNIFICANT CHANGE TO THE PREVIOUS FORECAST MONDAY NIGHT. FURTHER WEST ANOTHER UPPER LOW/TROF WILL MOVE OUT THE ERN PACIFIC AND INTO THE WRN CONUS EARLY NEXT WEEK AS OUR FIRST UPPER LVL S/W TROF CROSSES CNTL PLAINS MONDAY NIGHT. BY LATE TUESDAY ALL THE MODELS APPEAR TO BE IN GENERALLY GOOD AGREEMENT WITH THIS NEXT SYSTEM BEING LOCATED NEAR THE FOUR CORNERS REGION. OVER THE PLAINS A SFC FRONT IS PROGGED TO EXTEND FROM NE NEW MEXICO INTO OKLAHOMA. THE GFS/ECMWF/GEM ALL DIFFER ON THE EXACT LOCATION OF THIS FRONT BUT THEY STILL DO SUGGEST THIS FRONT WILL SAY SOUTH OF THE OK/KS BORDER THROUGH MID WEEK. THEY ALSO AGREE THAT IMPROVING 85H WAA AND ISENTROPIC LIFT WILL DEVELOP NORTH OF THIS FRONT TUESDAY NIGHT AND CONTINUING ON WED. GIVEN THIS IMPROVING LIFT AHEAD OF ANOTHER UPPER LVL TROF WILL BE RAISING POPS LATE TUESDAY NIGHT AND WEDNESDAY...ESPECIALLY IN THE E/SE WHERE BETTER 85H WAA AND A 85H-7H BAROCLINIC ZONE WILL BE LOCATED. ALSO GIVEN THE CLOUDS AND EXPECTED PCPN WILL ALSO BE LOWERING TEMPS TO AT LEAST THE HPCGUIDE NUMBERS. AS THIS LIFT CONTINUES WEDNESDAY NIGHT SO WILL THE CHANCE OF PCPN, AT LEAST UNTIL OUR 85H-7H BAROCLINIC ZONE SHIFTS SOUTH AND EAST OF THE CWA. THE BETTER CHANCE FOR MEASURABLE PCPN STILL LOOKS TO BE IN OUR SE CWA WED NIGHT BUT AT THIS TIME CONFIDENCE IS NOT HIGH ON JUST HOW FAR WEST TO EXPAND POPS AND JUST HOW LONG TO KEEP PCPN GOING IN OUR SE. GIVEN THAT THE 12Z GFS AND 00Z ECMWF MOVE AN UPPER LVL JET STREAK ACROSS NW KS WEDNESDAY NIGHT/EARLY THURSDAY HAVE OPTED TO LEAN TOWARDS THE FURTHER WEST AND SLIGHTLY SLOWER ECMWF SOLUTION. FOR THURSDAY AFTERNOON THROUGH SATURDAY...A SFC HIGH IS PROGGED BY ALL THE MODELS TO ATTEMPT TO BUILD INTO THE CNTL PLAINS AND BASED ON PROGGED 85H TEMPS FROM ALL THE MODELS EARLIER TODAY WILL KEEP TEMPS BELOW THE SEASONAL NORMALS FOR THIS TIME OF YEAR. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... DDC 43 67 51 90 / 20 20 30 20 GCK 42 69 49 87 / 10 20 20 10 EHA 44 77 52 85 / 10 10 20 10 LBL 44 72 53 89 / 10 20 20 10 HYS 42 64 49 80 / 20 30 30 30 P28 47 62 56 87 / 20 30 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR KSZ043>045-061>064-074>080-084>089. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR KSZ074>078-084>088. && FN34/18/18
Hazardous weather outlook, May 8, 8:31 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 831 AM CDT SAT MAY 8 2010 KSZ030-031-043>046-061>066-074>081-084>090-091345- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 831 AM CDT SAT MAY 8 2010 /731 AM MDT SAT MAY 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE SUNDAY WITH THE MAIN THREAT CLOUD TO GROUND LIGHTNING. ELEVATED WILDFIRE DANGER WILL EXIST ON MONDAY AS TEMPERATURES RISE TO NEAR 90 DEGREES CREATING WIDESPREAD RELATIVE HUMIDITY AROUND 20 PERCENT OR LESS, AND SOUTHWEST WINDS RANGE FROM 25 TO 40 MPH. A SLIGHT CHANCE FOR THUNDERSTORMS WILL ALSO BE PRESENT IN CENTRAL KANSAS LATE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:40 PM CDT | Fire Weather Watch | DDC | Clark, Ford, Grant, Gray, Haskell, Meade and 4 more | 24 hr |
Nearby
High Wind Watches in Kansas, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.